Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 14, 2005, 9:38 PM CDT for Webb County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 9:38 PM CDT (02:38 UTC)
- Expired
- May 14, 2005, 11:15 PM CDT
- In force
- 97 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 150240 FFWCRP TXC479-150415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 938 PM CDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL WEBB COUNTY IN TEXAS * UNTIL 1115 PM CDT * AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 2 AND 4 INCHES HAD FALLEN ACROSS RIO BRAVO AND EL CENIZO WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED. THIS HEAVY RAINFALL WILL IMPACT THE CITY OF LAREDO. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LAREDO...EL CENIZO AND RIO BRAVO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2759 9918 2725 9918 2726 9961 2759 9962 $$ BB
1 follow-up statement
000 WGUS74 KCRP 150403 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1058 PM CDT SAT MAY 14 2005 TXC479-150408- WEBB- 1058 PM CDT SAT MAY 14 2005 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WEBB COUNTY HAS BEEN CANCELLED... AS OF 1058 PM CDT...THE HEAVY RAIN HAS ENDED ACROSS THE SOUTHERN PORTIONS OF WEBB COUNTY FROM LAREDO TO RIO BRAVO. ONLY LIGHT RAIN SHOWERS CAN BE EXPECTED WITHIN THE PREVIOUSLY WARNED AREA BETWEEN LAREDO AND RIO BRAVO. ALSO...NO FLOODING HAS BEEN REPORTED ACROSS THE RIO BRAVO AREA. GIVEN ALL OF THIS...THE FLASH FLOOD WARNING WILL BE CANCELLED. LAT...LON 2759 9918 2725 9918 2726 9961 2759 9962 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 9:00 PM CDT, 38 minutes earlier.
Area forecast discussion, May 14, 9:00 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 900 PM CDT SAT MAY 14 2005 .UPDATE...THE DRT SOUNDING AND LAPS ANALYSIS INDICATE A VERY UNSTABLE AIRMASS STILL RESIDING ACROSS THE WESTERN RIO GRANDE PLAINS AND BACK INTO MEXICO. THIS INSTABILITY AXIS ALONG WITH WK FORCING FROM A 80-100 KT SUBTROPICAL JET TO THE SOUTH IS MAINLY RESPONSIBLE FOR THE CURRENT CONVECTIVE CLUSTERS STRETCHING FROM 50 MILES TO THE WEST OF NORTHWEST WEBB COUNTY SEWD TWDS RIO GRANDE CITY. WL MAINTAIN CHC POPS FOR WEBB COUNTY WITH SLIGHT CHC POPS FOR THE REMAINDER OF THE RIO GRANDE PLAINS FOR AT LEAST THE NEXT SEVERAL HOURS. BLV WITH THE LOSS OF DAYTIME HEATING...WK INFLOW INTO THESE STORMS AND AN INCREASING CAP STRENGTH...THE OVERALL COVERAGE OF STORMS WL DIMINISH QUICKLY AFTER MIDNIGHT. LIGHT BOUNDARY LYR FLOW WL PROMOTE FOG FORMATION...ESPECIALLY ACROSS THE NORTHEAST. WL LOWER TEMPS A FEW DEGS ACROSS THE ERN AREAS. NO SIGNIFICANT CONERNS ARE EXPECTED ACROSS THE WATERS GIVEN THE WEAKENING GRADIENT WITH THE APPROACH OF THE COLD FNT (WHICH CURRENTLY RESIDES FROM LUFKIN TO AUSTIN TO JUST NORTH OF DEL RIO). && .AVIATION...THUNDERSTORMS ARE EXPECTED TO REMAIN ALONG THE RIO GRANDE VALLEY AND OVER MEXICO THROUGH THIS EVENING WHERE ADEQUATE INSTABILITY EXISTS. LAREDO WILL REMAIN ON THE EASTERN FRINGES OF THIS ACTIVITY. SUFFICIENT LOW-LEVEL MOISTURE AND STRONG GROUND-LEVEL STABILIZATION WILL LEAD TO THE FORMATION OF FOG OVERNIGHT/EARLY SUNDAY MORNING. MVFR VISIBILITIES CAN BE EXPECTED FROM ALICE-BEEVILLE AND POINTS EAST BETWEEN 05Z-10Z EXCEPT IFR VISIBILITIES FROM REFUGIO-VICTORIA. IFR/LIFR VISIBILITIES/CEILINGS WILL PREVAIL FROM HEBBRONVILLE-CROSS AND POINTS EAST BETWEEN 10Z-14Z. SOLAR HEATING WILL ALLOW VFR CONDITIONS TO DEVELOP BY 14Z/15Z AREA-WIDE. INCREASING INSTABILITY AND WEAK ATMOSPHERIC FORCING MAY GENERATE ISOLATED THUNDERSTORMS SUNDAY AFTERNOON ALONG AND WEST OF A LAREDO-POINT COMFORT LINE. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB/80...SHORT-TERM GRIDS BB/85...AVIATION
Hazardous weather outlook, May 14, 5:51 AM CDT, 15 hours 47 minutes before
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
In the hours before
Local storm report, May 14, 9:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
928 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL RIO BRAVO 27.36N 99.48W
05/14/2005 1.75 INCH WEBB TX COUNTY OFFICIAL
&&
MBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:19 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 41 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.